Alert archive / Kansas / Red Flag Warnings in 2012

Red Flag Warning 25, NWS Goodland, KS

May 17, 20129 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado

NWS Goodland, KS issued this red flag warning at May 17, 2012, 3:53 PM CDT for 9 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado. It took effect at May 18, 2012, 1:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 17, 2012, 3:53 PM CDT (20:53 UTC)
In effect from
May 18, 2012, 1:00 PM CDT
Expired
May 18, 2012, 9:00 PM CDT
In force
8 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Logan County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 32 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2012-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2012-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2953 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

156 
WWUS83 KGLD 172053
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
253 PM MDT THU MAY 17 2012

...WARM...DRY AND WINDY CONDITIONS ARE EXPECTED ACROSS THE
WESTERN PORTION OF THE AREA ON FRIDAY...

.A SURFACE TROUGH OVER EASTERN COLORADO WILL CAUSE SOUTHERLY
WINDS TO INCREASE TO 20 TO 25 MPH WITH GUSTS UP TO 40 MPH. DURING
THE AFTERNOON RELATIVE HUMIDITIES WILL FALL TO 10 TO 20 PERCENT.
THE DRY AND GUSTY WINDS IN COMBINATION WITH THE DRY FUELS WILL LEAD
TO CRITICAL FIRE WEATHER CONDITIONS FOR THE WARNED AREA.

COZ252>254-KSZ001-013-027-NEZ079-181200-
/O.UPG.KGLD.FW.A.0016.120518T1800Z-120519T0200Z/
/O.NEW.KGLD.FW.W.0025.120518T1800Z-120519T0200Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-DUNDY-
253 PM MDT THU MAY 17 2012 /353 PM CDT THU MAY 17 2012/

...RED FLAG WARNING IN EFFECT FROM NOON MDT /1 PM CDT/ TO 8 PM
MDT /9 PM CDT/ FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 001...013...027...079...252...253 AND 254...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON MDT /1 PM CDT/ TO 8 PM MDT /9 PM CDT/ FRIDAY. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA...
  FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 
  CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS...
  FIRE WEATHER ZONE 013 SHERMAN AND FIRE WEATHER ZONE 027 
  WALLACE. IN NEBRASKA... FIRE WEATHER ZONE 079 DUNDY.

* WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

&&

$$

KSZ002-014-028-181200-
/O.NEW.KGLD.FW.W.0025.120518T1800Z-120519T0200Z/
RAWLINS-THOMAS-LOGAN-
353 PM CDT THU MAY 17 2012

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM CDT FRIDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 002...
014 AND 028...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 1 PM TO 9 PM CDT FRIDAY.

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 002 RAWLINS... 
  FIRE WEATHER ZONE 014 THOMAS AND FIRE WEATHER ZONE 028 LOGAN.

* WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
2 follow-up statements
817 
WWUS83 KGLD 181145
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
545 AM MDT FRI MAY 18 2012

COZ252>254-KSZ001-002-013-014-027-028-NEZ079-182000-
/O.CON.KGLD.FW.W.0025.120518T1800Z-120519T0200Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-
WALLACE-LOGAN-DUNDY-
545 AM MDT FRI MAY 18 2012 /645 AM CDT FRI MAY 18 2012/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MDT /1 PM CDT/
TODAY TO 8 PM MDT /9 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE 
HUMIDITY FOR FIRE WEATHER ZONES 001...002...013...014...027...
028...079...252...253 AND 254...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA...
  FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 
  CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS...
  FIRE WEATHER ZONE 002 RAWLINS...FIRE WEATHER ZONE 013 
  SHERMAN...FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 027 
  WALLACE AND FIRE WEATHER ZONE 028 LOGAN. IN NEBRASKA...FIRE 
  WEATHER ZONE 079 DUNDY.

* WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
471 
WWUS83 KGLD 181605
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1005 AM MDT FRI MAY 18 2012

KSZ003-015-029-NEZ080-081-190200-
/O.EXA.KGLD.FW.W.0025.120518T1800Z-120519T0200Z/
DECATUR-SHERIDAN-GOVE-HITCHCOCK-RED WILLOW-
1105 AM CDT FRI MAY 18 2012

...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 003...015...
029...080 AND 081...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
UNTIL 9 PM CDT THIS EVENING.

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 003 DECATUR... 
  FIRE WEATHER ZONE 015 SHERIDAN AND FIRE WEATHER ZONE 029 GOVE. 
  IN NEBRASKA...FIRE WEATHER ZONE 080 HITCHCOCK AND FIRE WEATHER 
  ZONE 081 RED WILLOW.

* WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

&&

$$

COZ252>254-KSZ001-002-013-014-027-028-NEZ079-190200-
/O.CON.KGLD.FW.W.0025.120518T1800Z-120519T0200Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-
WALLACE-LOGAN-DUNDY-
1005 AM MDT FRI MAY 18 2012 /1105 AM CDT FRI MAY 18 2012/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 001...002...013...014...027...028...079...252...253 AND
254...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA...
  FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 
  CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS...
  FIRE WEATHER ZONE 002 RAWLINS...FIRE WEATHER ZONE 013 
  SHERMAN...FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 027 
  WALLACE AND FIRE WEATHER ZONE 028 LOGAN. IN NEBRASKA...FIRE 
  WEATHER ZONE 079 DUNDY.

* WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at May 17, 3:43 PM CDT, 10 minutes earlier.

Area forecast discussion, May 17, 3:43 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
243 PM MDT THU MAY 17 2012

.SHORT TERM...(TONIGHT)
ISSUED AT 115 PM MDT THU MAY 17 2012

A SHORTWAVE TROUGH WILL MOVE OVER THE REGION TONIGHT...CAUSING
PRECIPITATION CHANCES TO INCREASE EASTWARD DURING THE EVENING.
CLOUD BASES WILL BE VERY HIGH...ALLOWING MUCH OF THE PRECIPITATION
FROM THESE STORMS TO EVAPORATE INTO THE DRY AIR NEAR THE SURFACE.
FOR THIS REASON...BELIEVE THE MAIN THREAT WITH THESE STORMS WILL
BE STRONG WINDS. STORM MOTION WILL BE TO THE NORTHEAST WITH THESE
STORMS. THE TROUGH WILL MOVE EAST OF THE REGION BY MIDNIGHT...AND
ANY REMAINING WIND GUSTS WILL ALSO SUBSIDE AS THE TROUGH EXITS THE
AREA.

.LONG TERM...(FRIDAY THROUGH THURSDAY)
ISSUED AT 241 PM MDT THU MAY 17 2012

FRIDAY A DRYLINE WILL DEVELOP OVER THE CENTRAL PART OF THE AREA NEAR
THE COLORADO BORDER.  DURING THE AFTERNOON A SHORT WAVE TROUGH WILL
MOVE OVER THE DRYLINE.  POINT SOUNDINGS SHOW THE ENVIRONMENT NEARING
SATURATION AROUND 500MB ON UP DURING THE AFTERNOON.  WITH 700-500 MB
MUCAPE/CIN AROUND 200J/KG AND 30J/KG RESPECTIVELY...CANNOT RULE OUT
AN ISOLATED THUNDERSTORM FROM DEVELOPING.  DIFFICULT TO PIN DOWN A
SPECIFIC PART OF THE AREA TO HIGHLIGHT FOR PRECIP. CHANCES DURING
THE EVENING AS CIN VALUES DECREASE EAST OF THE DRYLINE AND A COUPLE OF
SHORT WAVE TROUGHS MOVING ACROSS THE AREA...BUT GENERALLY THINK
AREAS ALONG AND EAST OF THE DRYLINE HAVE THE BEST SHOT.  THE
SHORTWAVE TROUGH DEPARTS THE AREA DURING THE OVERNIGHT HOURS...SO
HAVE PRECIPITATION CHANCES DECLINING EAST OF THE DRYLINE AFTER
MIDNIGHT.  DUE TO THE DEEP WELL MIXED LAYER...STRONG DOWNBURST WINDS
ARE LIKELY WITH ANY STORM THAT DEVELOPS DURING THE AFTERNOON AND
EARLY EVENING.

WINDS WILL INCREASE DURING THE AFTERNOON AS STRONGER WINDS ABOVE THE
SURFACE MIX DOWN TO THE GROUND.  WIND GUSTS UP TO 40 MPH ARE
POSSIBLE DURING THE AFTERNOON.  THE COMBINATION OF LOW RELATIVE
HUMIDITIES AND GUSTY WINDS WILL LEAD TO HAZARDOUS FIRE WEATHER
CONDITIONS.  SEE FIRE WEATHER SECTION BELOW FOR MORE INFORMATION.
THE WINDS WILL EASE SOME AFTER SUNSET...BUT STILL REMAIN GUSTY
AHEAD OF COLD FRONT DUE TO A STRONG PRESSURE GRADIENT IN PLACE.

THE COLD FRONT MOVES INTO THE NORTHWEST PART OF THE AREA DURING THE
OVERNIGHT HOURS.  POINT SOUNDINGS AND CROSS SECTIONS SHOW THE MID
LEVELS DRYING OUT BEHIND THE SHORT WAVE TROUGH.  WITH THE BETTER
LIFT DEVELOPING BEHIND THE FRONT SATURDAY...WILL CONTINUE TO LEAVE
THE REST OF THE OVERNIGHT HOURS BEHIND THE FRONT DRY.

SATURDAY A COLD FRONT WILL MOVE INTO THE AREA DURING THE EARLY
MORNING HOURS.  MODELS DISAGREE IF THERE WILL BE LIFT BEHIND THE
FRONT DURING THE MORNING.  GENERAL CONSENSUS HAS LIFT COMING IN
BEHIND THE FRONT DURING THE LATTER HALF OF THE MORNING AND MOVING
THROUGH THE AREA DURING THE AFTERNOON.  DURING THE AFTERNOON THE
BEST LIFT WILL BE OVER EASTERN HALF OF THE AREA...SO HAVE HIGHER
PRECIP. CHANCES TRENDING IN THAT DIRECTION.  POINT SOUNDINGS SHOW A
NARROW LAYER OF SATURATED AIR TO WORK WITH BELOW THE CAP SITUATED
AROUND 700MB.  THE CAP IS WEAKER ALONG THE SOUTHEAST BORDER OF THE
AREA...ROUGHLY TRIBUNE TO HILL CITY AND NORTON...SO AN ISOLATED
THUNDERSTORM IS POSSIBLE DURING THE AFTERNOON FOR THESE LOCATIONS.

WINDS WILL STRENGTHEN DURING THE MID TO LATE MORNING HOURS AS STRONG
WINDS ABOVE THE SURFACE BEHIND THE FRONT MIX DOWN TO THE GROUND.
GUSTS UP TO 40 MPH WILL BE POSSIBLE DURING THE AFTERNOON.

SATURDAY NIGHT THE CAPE MOVES OUT OF THE AREA.  MODELS CONTINUE TO
PLACE LIFT ALONG THE SOUTHEAST AND EASTERN PORTIONS OF THE AREA AS
THE FRONT WILL BE JUST SOUTHEAST OF THE AREA...SO CONTINUED
PRECIPITATION CHANCES INTO THE EVENING.  OVERNIGHT THE LOW LEVEL
LIFT CONTINUES OVER THE SOUTHERN AND EASTERN PART OF THE AREA...SO
PLACED IN SOME SLIGHT CHANCES ALTHOUGH THE BEST LIFT WILL BE
SOUTHEAST OF THE AREA.  A SHORTWAVE TROUGH MOVES OVER THE NORTHERN
PART OF THE AREA OVERNIGHT...BUT CROSS SECTIONS SHOW SUBSIDANCE IN
THE LOW LEVELS AS THE SHORT WAVE MOVES THROUGH SO KEPT THE
PRECIPITATION CHANCES OUT OF THE FORECAST FOR THE NORTHERN HALF OF
THE AREA.

WINDS WILL DECREASE SOME AFTER SUNSET AS MIXING CEASES...BUT WILL
STILL BE GUSTY DURING THE EVENING AS THE STRONG SURFACE PRESSURE
GRADIENT REMAINS IN PLACE BEHIND THE FRONT.  THE WINDS WILL DECLINE
OVERNIGHT AS THE PRESSURE GRADIENT RELAXES AND A SURFACE HIGH BUILDS IN.

FOR THE SUNDAY THROUGH THURSDAY PERIOD...PRECIPITATION CHANCES WILL
BEGIN MONDAY NIGHT AS A SHORT WAVE TROUGH MOVES ACROSS THE SOUTHERN
HALF OF THE AREA.  TUESDAY AND WEDNESDAY A COUPLE SHORT WAVE TROUGHS
WILL MOVE ACROSS A DRYLINE THAT SETS UP ACROSS THE CENTRAL PART OF
THE AREA...ALLOWING FOR SOME CHANCES FOR PRECIPITATION EACH DAY.
WEDNESDAY NIGHT A COLD FRONT WILL MOVE THROUGH THE AREA...BRINGING
SOME CHANCES FOR PRECIPITATION WITH IT.  AN UPPER LEVEL SHORT WAVE
TROUGH WILL FOLLOW THE COLD FRONT...WHICH MAY CAUSE A FEW
THUNDERSTORMS TO DEVELOP BEHIND THE FRONT THURSDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1121 AM MDT THU MAY 17 2012

WINDS WILL BE LIGHT AT KGLD THIS AFTERNOON AS THE LEE TROUGH DEEPENS
AND THE PRESSURE GRADIENT OVER KGLD RELAXES. FURTHER EAST AT
KMCK...THE GRADIENT WILL REMAIN STRONG...AND GUSTS ARE EXPECTED
THROUGH THE AFTERNOON. ISOLATED THUNDERSTORMS ARE EXPECTED TO FORM
ACROSS THE REGION DURING THE AFTERNOON AND EARLY EVENING. DUE TO THE
ISOLATED NATURE OF THE STORMS...HAVE NOT INCLUDED MENTION IN THE
TAFS FOR EITHER TERMINAL.

&&

.FIRE WEATHER...
ISSUED AT 241 PM MDT THU MAY 17 2012

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE FRIDAY AHEAD OF A COLD
FRONT THAT WILL MOVE THROUGH EARLY SATURDAY.  DURING THE
AFTERNOON RELATIVE HUMIDITIES WILL FALL TO 10 TO 20 PERCENT FOR
LOCATIONS ALONG AND WEST OF A STRATTON NEBRASKA TO RUSSELL SPRINGS
LINE.  THIS WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS DURING THE
AFTERNOON.  AS A RESULT A RED FLAG WARNING HAS BEEN ISSUING FOR THE
AFFECTED AREA DURING THE AFTERNOON AND EARLY EVENING.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...RED FLAG WARNING FROM NOON MDT /1 PM CDT/ TO 8 PM MDT /9 PM CDT/
     FRIDAY FOR KSZ001-002-013-014-027-028.

     WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ003-004-015-016-
     029.

CO...RED FLAG WARNING FROM NOON TO 8 PM MDT FRIDAY FOR COZ252>254.

NE...RED FLAG WARNING FROM NOON TO 8 PM MDT FRIDAY FOR NEZ079.

&&

SHORT TERM...CJS
LONG TERM...JTL
AVIATION...CJS
FIRE WEATHER...JTL
Hazardous weather outlook, May 17, 11:45 AM CDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1045 AM MDT THU MAY 17 2012

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-181430-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1045 AM MDT THU MAY 17 2012 /1145 AM CDT THU MAY 17 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG SOUTHERLY WINDS BETWEEN 25 AND 35 MPH WITH A FEW GUSTS
NEAR 45 MPH ARE EXPECTED IN THE EASTERN PORTION OF THE AREA THIS
AFTERNOON.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE AREA
THIS AFTERNOON AND EVENING. THERE IS A SMALL POSSIBILITY FOR
SEVERE WIND GUSTS...AND ANY STORMS THAT FORM WILL BE ABLE TO
PRODUCE GUSTY WINDS AND OCCASIONAL CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE CHANCE FOR THUNDERSTORMS FROM FRIDAY INTO
SATURDAY...AND ONCE AGAIN ON SUNDAY AND TUESDAY. THERE IS A SMALL
CHANCE FOR SEVERE THUNDERSTORMS DURING EACH OF THESE PERIODS...BUT
WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED.

FIRE WEATHER CONDITIONS ARE POSSIBLE DURING THE DAYTIME ON FRIDAY
DUE TO LOW RELATIVE HUMIDITIES AND WIND GUSTS UP TO 35 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT.

CJS

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 5:56 AM CDTFire Weather WatchGLDCheyenne, Sherman, Wallace10 hr
May 17, 10:24 AM CDTWind AdvisoryGLDDecatur, Gove, Graham, Norton, Sheridan9 hr
May 17, 3:58 PM CDTSpecial Weather StatementGLDGreeley32 min
May 17, 4:25 PM CDTSpecial Weather StatementGLDWallace35 min
May 17, 4:59 PM CDTSpecial Weather StatementGLDThomas46 min

Nearby

Red Flag Warnings in Kansas, 2012Red Flag Warnings in Nebraska, 2012Red Flag Warnings in Colorado, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.